Texas, 2011

Hail and Damaging Winds in Texas, April 24 to 25, 2011

April 24 to 25, 2011 · NWS FWD · 68 events in 16 counties and zones

Several rounds of severe thunderstorms developed to the west of north Texas along a stalled frontal boundary. These storms moved east and affected areas north of a Comanche to Dallas to Delta County line.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$502,000
Crop damage
None recorded
Events
68

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Several rounds of severe thunderstorms developed to the west of north Texas along a stalled frontal boundary. These storms moved east and affected areas north of a Comanche to Dallas to Delta County line. There were numerous reports of hail across the impacted areas and several reports of damaging winds. Hail reached the size of baseballs in Wise County, and there were also many reports of golfball sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 24, 2:44 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 24, 2:44 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT SUN APR 24 2011

.DISCUSSION...
A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE EXTREME NORTHWESTERN
CORNER OF THE FORECAST AREA THIS AFTERNOON. THE FRONT EXTENDED
FROM JUST SOUTH OF ABILENE...TO NORTH OF BRECKENRIDGE AND BOWIE
AS OF 20Z. THUNDERSTORMS HAVE FIRED UP ALONG THIS BOUNDARY AND
ADDITIONAL DEVELOPMENT IS LIKELY THROUGH THIS EVENING. THIS
ACTIVITY WILL SPREAD ACROSS NORTH TEXAS THROUGH THIS EVENING.
GIVEN THE STRONG CAPES...STEEP MID LEVEL LAPSE RATES...EXPECT
SOME SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH VERY LARGE
HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR SOME
SUPERCELLS WITH THE POTENTIAL FOR A FEW TORNADOES. THERE WILL
ALSO BE THE POTENTIAL FOR FLASH FLOODING WHERE WE SEE TRAINING.
ALTHOUGH WE DID NOT ISSUE A FLASH FLOOD WATCH...HAVE MENTIONED
THE POTENTIAL FOR FLASH FLOODING IN AREAS THAT SEE SOME
THUNDERSTORM TRAINING THIS AFTERNOON AND TONIGHT.

WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN BOTH
MONDAY AND TUESDAY...AS A DRY LINE PUSHES EAST INTO NORTH TEXAS
MONDAY...AND A COLD FRONT MOVES INTO NORTH TEXAS TUESDAY. THERE
MAY BE SOME LOW RAIN CHANCES IN THE EXTREME NORTHEAST WEDNESDAY
AS A SHORTWAVE MOVES ACROSS OKLAHOMA INTO ARKANSAS. FOR NOW HAVE
JUST PLACED 10 PERCENT POPS. BY WEDNESDAY NIGHT...THE MAIN UPPER
LEVEL TROUGH WILL MOVE EAST...AND WE WILL SEE DRY WEATHER FOR
WEDNESDAY NIGHT THROUGH FRIDAY. ANOTHER UPPER TROUGH WILL MOVE
FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN PLAINS NEXT
WEEKEND. THIS WILL BRING A FRONT THROUGH BUT RAIN CHANCES LOOK
LOW AND HAVE OPTED NOT TO MENTION RAIN CHANCES AT THIS TIME.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  87  64  84  62 /  40  30  20  20  30
WACO, TX              72  90  66  89  64 /  20  30  20  20  20
PARIS, TX             66  83  62  79  61 /  50  60  40  30  50
DENTON, TX            69  87  58  81  56 /  40  30  20  20  30
MCKINNEY, TX          69  86  62  79  59 /  40  40  30  20  40
DALLAS, TX            70  88  65  83  62 /  40  30  20  20  30
TERRELL, TX           69  86  66  82  62 /  30  40  30  30  40
CORSICANA, TX         69  87  67  86  64 /  20  40  30  30  30
TEMPLE, TX            71  88  67  91  62 /  20  30  20  20  20
MINERAL WELLS, TX     67  89  58  85  53 /  40  20  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ100-101-115-116-129-130-141>143.

&&

84/58
Hazardous weather outlook, Apr 24, 2:18 PM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
318 PM CDT SUN APR 24 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
318 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS...BUT AREAS NORTHWEST OF A GOLDTHWAITE TO ENNIS TO EMORY
LINE WILL SEE THE BEST CHANCES. FREQUENT LIGHTNING...LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALL BE
POSSIBLE WITH THE THUNDERSTORMS. AREAS THAT SAW SOAKING RAINS
YESTERDAY MAY EXPERIENCE WATER ISSUES RANGING FROM NUISANCE
PONDING TO FLASH FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES CONTINUE MONDAY AND TUESDAY...MAINLY EAST OF
INTERSTATE 35. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE...
ESPECIALLY BETWEEN THE HOURS OF 3 PM AND MIDNIGHT EACH DAY.

THE DRY LINE MAY REACH THE I-35 CORRIDOR MONDAY AND TUESDAY...
RESULTING IN STRONG WEST WINDS AND RELATIVE HUMIDITY VALUES AS
LOW AS 20 PERCENT ACROSS WESTERN PORTIONS OF NORTH TEXAS. THIS
WILL POSSIBLY CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THIS
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY INITIALLY NORTHWEST OF A GOLDTHWAITE
TO ENNIS TO EMORY LINE...AND IS POSSIBLE ACROSS ALL THE REGION THIS
EVENING.

In the hours before

Special weather statement, Apr 24, 2:17 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT SUN APR 24 2011

TXZ115-129-242045-
STEPHENS TX-EASTLAND TX-
317 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY
  STEPHENS COUNTY

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF CISCO...MOVING NORTHEAST AT
35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...CISCO...
EASTLAND...RANGER...CRYSTAL FALLS...GUNSIGHT AND NECESSITY.

ON ITS PRESENT COURSE A SEVERE THUNDERSTORM WARNING WILL LIKELY BE
ISSUED FOR STEPHENS AND EASTLAND COUNTIES SOON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3290 9911 3296 9903 3294 9859 3232 9859
      3228 9910
TIME...MOT...LOC 2017Z 228DEG 30KT 3259 9932
Special weather statement, Apr 24, 3:47 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN APR 24 2011

TXZ116-242215-
PALO PINTO TX-
447 PM CDT SUN APR 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  PALO PINTO COUNTY

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF BRECKENRIDGE...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PALO
PINTO...GRAFORD...MINERAL WELLS AND POSSUM KINGDOM STATE PARK.

IF THIS STORM CONTINUES ON ITS PATH...A SEVERE THUNDERSTORM WARNING
WILL BE ISSUED FOR AREAS OF PALO PINTO COUNTY. THIS STORM HAS
PRODUCED CONSTANT LIGHTNING AND LARGE HAIL IN STEPHENS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3295 9856 3295 9842 3301 9841 3300 9805
      3251 9806 3251 9857
TIME...MOT...LOC 2146Z 253DEG 24KT 3273 9873

The radar

The Dallas/Ft Worth radar (KFWS), 98 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

58 hail, 10 thunderstorm wind. Local standard time, as filed.

Hail, Palo Pinto

When
April 24, 4:54 PM CST
Where
Palo Pinto County, 2 mi SW of Graford
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.910, -98.274

Hail, Palo Pinto

When
April 24, 5:04 PM CST
Where
Palo Pinto County, 8 mi NE of Graford
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
33.012, -98.152

Hail, Stephens

When
April 24, 5:25 PM CST
Where
Stephens County, 6.41 mi SSW of Eolian
Measured
1.75 in hail
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
32.583, -99.058

Golfball sized hail fell at the intersection of Farm-to-Market 1853 and County Road 190.

Hail, Stephens

When
April 24, 5:30 PM CST
Where
Stephens County, 4.73 mi W of Wayland
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
32.611, -98.900

Hen egg sized hail fell about 1 mile east-northeast of the town of Harpersville.

Thunderstorm Wind, Wise

When
April 24, 5:32 PM CST
Where
Wise County, 5 mi SW of Bridgeport
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.169, -97.831

Winds were estimated to be 60 MPH about 5 miles southwest of Bridgeport.

Hail, Wise

When
April 24, 5:44 PM CST
Where
Wise County, 0.83 mi NNE of Decatur
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.242, -97.596

Quarter size hail fell in the northwest side of Decatur.

Hail, Wise

When
April 24, 5:44 PM CST
Where
Wise County, 2 mi N of Decatur
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.259, -97.600

Thunderstorm Wind, Tarrant

When
April 24, 5:55 PM CST
Where
Tarrant County, Azle
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.900, -97.530

Winds were estimated to be 60 MPH associated with the outflow of the thunderstorm.

Thunderstorm Wind, Denton

When
April 24, 6:05 PM CST
Where
Denton County, Justin
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Amateur Radio
Coordinates
33.080, -97.300

Numerous fences were blown down and shingles were blown off roofs in Justin.

Hail, Eastland

When
April 24, 6:05 PM CST
Where
Eastland County, Ranger
Measured
1.75 in hail
Property damage
$5,000
Reported by
Post Office
Coordinates
32.470, -98.680

Thunderstorm Wind, Denton

When
April 24, 6:15 PM CST
Where
Denton County, Denton
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
33.220, -97.150

A church suffered significant roof damage in the city of Denton. Several trees were also snapped at North Lakes Park in Denton.

Hail, Palo Pinto

When
April 24, 6:20 PM CST
Where
Palo Pinto County, 1.75 mi W of Strawn
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.550, -98.530

Thunderstorm Wind, Denton

When
April 24, 6:25 PM CST
Where
Denton County, Corinth
Measured
60 kt (69 mph) measured gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
33.150, -97.070

A FAA wind sensor in Corinth reported a 69 MPH wind gust.

Hail, Cooke

When
April 24, 6:27 PM CST
Where
Cooke County, Lindsay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.650, -97.230

Thunderstorm Wind, Denton

When
April 24, 6:30 PM CST
Where
Denton County, Lake Dallas
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.120, -97.030

Winds gusted to 60 MPH associated with the thunderstorm.

Hail, Cooke

When
April 24, 6:30 PM CST
Where
Cooke County, 2.37 mi SSW of Hope
Measured
1 in hail
Reported by
Public
Coordinates
33.590, -97.100

Thunderstorm Wind, Denton

When
April 24, 6:32 PM CST
Where
Denton County, Little Elm
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Trained Spotter
Coordinates
33.150, -96.970

Fences were blown down and shingles were blown off roofs. A storm spotter estimated 65 MPH winds.

Hail, Palo Pinto

When
April 24, 6:35 PM CST
Where
Palo Pinto County, Strawn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.550, -98.500

Thunderstorm Wind, Grayson

When
April 24, 6:39 PM CST
Where
Grayson County, 0.69 mi S of Whitesboro
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.640, -96.920

A trained spotter estimated that winds gusted to 60 MPH as the thunderstorm passed.

Hail, Palo Pinto

When
April 24, 6:43 PM CST
Where
Palo Pinto County, Gordon
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.550, -98.370

Hail, Eastland

When
April 24, 6:52 PM CST
Where
Eastland County, 4.58 mi ESE of Tiffin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.470, -98.580

Quarter size hail fell about 6 miles east of Ranger.

Hail, Collin

When
April 24, 6:53 PM CST
Where
Collin County, Prosper
Measured
1.75 in hail
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
33.230, -96.820

Thunderstorm Wind, Grayson

When
April 24, 7:06 PM CST
Where
Grayson County, 0.84 mi WNW of Sherman Muni Arpt
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Newspaper
Coordinates
33.634, -96.594

Winds up to 70 mph were estimated in Sherman. A tree split and fell onto a house on the 1200 block of Wells Ave in Sherman. The tree went partially through the roof of the house. Trees were also reported down in other parts of the town.

Hail, Palo Pinto

When
April 24, 7:13 PM CST
Where
Palo Pinto County, 9.85 mi SE of Santo
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.520, -98.080

Ping pong ball size hail fell 2 miles west of Lipan.

Hail, Palo Pinto

When
April 24, 7:14 PM CST
Where
Palo Pinto County, 4.97 mi SSE of Brazos
Measured
2 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.600, -98.100

Hail, Parker

When
April 24, 7:15 PM CST
Where
Parker County, 1.5 mi SW of Dennis
Measured
1.5 in hail
Property damage
$4,000
Reported by
CoCoRaHS
Coordinates
32.605, -97.938

Hail, Hood

When
April 24, 7:22 PM CST
Where
Hood County, Lipan
Measured
1.75 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.520, -98.050

Hail, Fannin

When
April 24, 7:26 PM CST
Where
Fannin County, Trenton
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.430, -96.350

Hail, Erath

When
April 24, 7:53 PM CST
Where
Erath County, 1.05 mi NW of Morgan Mill
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
32.389, -98.185

Hail, Hood

When
April 24, 7:53 PM CST
Where
Hood County, 5.65 mi NNW of Waples
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.553, -97.765

Quarter sized hail fell at the intersection of Farm-to-Market Road 51 and Farm-to-Market Road 167 north of Granbury.

Hail, Hood

When
April 24, 7:55 PM CST
Where
Hood County, 4.41 mi NW of Cresson
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.579, -97.678

Half dollar sized hail fell about 5 miles west of Cresson on Farm-to-Market Road 171.

Hail, Hood

When
April 24, 8:02 PM CST
Where
Hood County, Lipan
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
32.520, -98.050

Hail, Tarrant

When
April 24, 8:12 PM CST
Where
Tarrant County, Benbrook
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.680, -97.450

Nickel to quarter size hail fell in Benbrook.

Hail, Tarrant

When
April 24, 8:22 PM CST
Where
Tarrant County, 1.35 mi WNW of Ft Worth Sycamore Ar
Measured
1.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
32.640, -97.370

Golfball size hail fell just southwest of Edgecliff Village.

Hail, Tarrant

When
April 24, 8:24 PM CST
Where
Tarrant County, 1.16 mi W of Everman
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
32.630, -97.300

Golfball sized hail fell just west of Everman.

Hail, Hood

When
April 24, 8:48 PM CST
Where
Hood County, 1.17 mi W of Cresson
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.530, -97.650

Hail, Hood

When
April 24, 8:53 PM CST
Where
Hood County, 1.17 mi W of Cresson
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
32.530, -97.650

Hail, Tarrant

When
April 24, 9:00 PM CST
Where
Tarrant County, 1.33 mi ENE of Arlington Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.678, -97.079

Quarter size hail was reported west of the intersection of Highway 360 and Interstate 20 in Arlington.

Hail, Collin

When
April 24, 9:35 PM CST
Where
Collin County, Wylie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.020, -96.550

Hail, Parker

When
April 24, 9:52 PM CST
Where
Parker County, Millsap
Measured
1.75 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.750, -98.020

Hail, Parker

When
April 24, 10:05 PM CST
Where
Parker County, 4.95 mi W of Weatherford
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
32.776, -97.885

Half dollar sized hail fell at Highway 180 and Old Millsap Highway, approximately 5 miles west of Weatherford.

Hail, Comanche

When
April 24, 10:07 PM CST
Where
Comanche County, Comanche
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.900, -98.620

Hail, Erath

When
April 24, 10:07 PM CST
Where
Erath County, 3.71 mi N of Harbin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.173, -98.275

Quarter size hail fell near the intersection of County Road 279 and Highway 377 between Dublin and Stephenville.

Hail, Parker

When
April 24, 10:13 PM CST
Where
Parker County, 3 mi W of Weatherford
Measured
1.75 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.770, -97.852

Golfball sized hail fell 3 miles west of Weatherford.

Hail, Parker

When
April 24, 10:30 PM CST
Where
Parker County, 0.9 mi NNW of Weatherford Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
32.762, -97.685

Half-dollar size hail was reported near Interstate 20 along Lake Shore Drive west of Weatherford.

Hail, Comanche

When
April 24, 10:33 PM CST
Where
Comanche County, 1.43 mi ESE of Vandyke
Measured
1.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
31.962, -98.528

Golfball sized hail was reported at the intersection of County Road 416 and Farm-to-Market Road 2861 about 5 miles northeast of Comanche.

Hail, Parker

When
April 24, 10:40 PM CST
Where
Parker County, 0.43 mi E of Lake Weatherford
Measured
1.75 in hail
Property damage
$12,000
Reported by
Amateur Radio
Coordinates
32.780, -97.673

Hail, Parker

When
April 24, 10:41 PM CST
Where
Parker County, 0.9 mi SE of Weatherford Arpt
Measured
2 in hail
Property damage
$60,000
Reported by
Trained Spotter
Coordinates
32.740, -97.670

Golfball to hen egg sized hail fell about 2 miles east-southeast of Hudson Oaks. The hail covered the ground and damaged vehicle windshields.

Thunderstorm Wind, Delta

When
April 24, 10:45 PM CST
Where
Delta County, 0.34 mi WSW of Cooper
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.368, -95.685

Large trees were knocked down at the intersection of 4th Street and Terrell Ave. Power lines were also knocked down in the city of Cooper.

Hail, Parker

When
April 24, 10:52 PM CST
Where
Parker County, 5.65 mi SSE of La Junta
Measured
1 in hail
Reported by
COOP Observer
Coordinates
32.840, -97.580

Quarter size hail fell in the community of Remuda in eastern Parker County.

Hail, Tarrant

When
April 24, 11:02 PM CST
Where
Tarrant County, 2.02 mi WSW of (Fwh)carswell Afb Ft
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.763, -97.484

Nickel size hail fell in White Settlement, west of Loop 820.

Hail, Tarrant

When
April 24, 11:04 PM CST
Where
Tarrant County, Lake Worth
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.800, -97.400

Hail, Comanche

When
April 24, 11:32 PM CST
Where
Comanche County, 10.3 mi NE of Pettit
Measured
1.75 in hail
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
31.918, -98.173

Golfball size hail fell in the town of Carlton.

Hail, Parker

When
April 25, 1:42 AM CST
Where
Parker County, Weatherford
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.770, -97.800

Hail, Wise

When
April 25, 1:52 AM CST
Where
Wise County, Boonsville
Measured
2.75 in hail
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
33.070, -97.870

Quarter to baseball size hail fell in Boonsville.

Hail, Wise

When
April 25, 1:57 AM CST
Where
Wise County, Paradise
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.150, -97.650

Hail, Wise

When
April 25, 2:03 AM CST
Where
Wise County, 3.27 mi W of Cottondale
Measured
0.88 in hail
Reported by
Public
Coordinates
33.063, -97.776

Nickel size hail was reported at the intersection of County Roads 3673 and 3661 about 5 miles east of Boonsville.

Hail, Wise

When
April 25, 2:05 AM CST
Where
Wise County, Paradise
Measured
1.75 in hail
Property damage
$8,000
Reported by
Newspaper
Coordinates
33.150, -97.650

Hail, Tarrant

When
April 25, 2:27 AM CST
Where
Tarrant County, 2.98 mi ENE of Eagle
Measured
1.75 in hail
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
32.990, -97.470

Golfball size hail fell about 1.5 miles north of Pecan Acres near the Tarrant and Wise County line.

Hail, Wise

When
April 25, 2:27 AM CST
Where
Wise County, Rhome
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.050, -97.480

Hail, Tarrant

When
April 25, 2:29 AM CST
Where
Tarrant County, 2.61 mi NE of Eagle
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.005, -97.486

Quarter size hail fell near Newark.

Hail, Tarrant

When
April 25, 3:00 AM CST
Where
Tarrant County, Keller
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.930, -97.250

Hail, Tarrant

When
April 25, 3:27 AM CST
Where
Tarrant County, North Richland Hills
Measured
1 in hail
Reported by
Public
Coordinates
32.830, -97.250

Hail, Tarrant

When
April 25, 3:27 AM CST
Where
Tarrant County, Watauga
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.850, -97.270

Hail, Tarrant

When
April 25, 3:35 AM CST
Where
Tarrant County, 1.01 mi NW of Ft Worth Mangham Arp
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.862, -97.210

Quarter size hail fell near the intersection of Davis Blvd and Mid-Cities Blvd in North Richland Hills.

Hail, Tarrant

When
April 25, 3:49 AM CST
Where
Tarrant County, 3.56 mi ENE of Pleasant Glade
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.890, -97.040

Penny sized hail was reported at Dallas-Fort Worth International Airport.

Hail, Tarrant

When
April 25, 3:52 AM CST
Where
Tarrant County, 2.54 mi ESE of Grapevine
Measured
1.75 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.915, -97.040

Golfball size hail fell on the north end of the Dallas-Fort Worth International Airport.

Hail, Dallas

When
April 25, 4:07 AM CST
Where
Dallas County, 0.69 mi S of Desoto
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.570, -96.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294937, 294938, 294932, 294940, 294941, 294942, 294943, 294933, 294934, 294945, 294935, 295264, 295274, 295267, 295268, 295271, 294936, 295272, 295273, 295313, 295314, 295315, 300478, 295307, 295308, 295320, 295310, 295311, 295324, 295327, 295328, 295329, 295330, 296017, 296016, 296018, 296019, 296021, 296022, 296023, and more.